Alert archive / Georgia / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 337, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Aug 25, 2020, 6:27 PM EDT for Toombs County, Georgia. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 25, 2020, 6:27 PM EDT (22:27 UTC)
- Expired
- Aug 25, 2020, 7:15 PM EDT
- In force
- 48 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Toombs County, GA
The radar
The Robins AFB radar (KJGX), 118 km from the middle of the area, began a volume at 22:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 10.5 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2261 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 760 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
393
WUUS52 KFFC 252227
SVRFFC
GAC279-252315-
/O.NEW.KFFC.SV.W.0337.200825T2227Z-200825T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
627 PM EDT Tue Aug 25 2020
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Central Toombs County in southeastern Georgia...
* Until 715 PM EDT.
* At 627 PM EDT, a severe thunderstorm was located over Ohoopee, or
near Lyons, and is nearly stationary.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Lyons, Vidalia, Santa Claus, South Thompson, Center, Ohoopee, New
Branch, Ponderosa, Rock Springs and Johnson Corner.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3214 8220 3213 8219 3203 8221 3208 8246
3230 8233 3230 8228 3226 8222 3224 8221
3223 8221 3218 8219 3217 8218
TIME...MOT...LOC 2227Z 117DEG 3KT 3214 8225
HAIL...<.75IN
WIND...60MPH
$$1 follow-up statement
548
WWUS52 KFFC 252256
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
656 PM EDT Tue Aug 25 2020
GAC279-252315-
/O.CON.KFFC.SV.W.0337.000000T0000Z-200825T2315Z/
Toombs GA-
656 PM EDT Tue Aug 25 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR CENTRAL TOOMBS COUNTY...
At 656 PM EDT, a severe thunderstorm was located over Ponderosa, or
near Lyons, and is nearly stationary.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Lyons, Vidalia, Santa Claus, South Thompson, Center, Ohoopee,
Ponderosa, Rock Springs and Johnson Corner.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3214 8220 3205 8229 3208 8246 3230 8233
3230 8228 3226 8222 3224 8221 3223 8221
3218 8219 3217 8218
TIME...MOT...LOC 2256Z 156DEG 4KT 3217 8226
HAIL...<.75IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 3:20 PM EDT, 3 hours 7 minutes earlier.
Area forecast discussion, Aug 25, 3:20 PM EDT, 3 hours 7 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 320 PM EDT Tue Aug 25 2020 .SHORT TERM /Tonight through Wednesday Night/... Rotating around the periphery of high pressure to our southeast, a large area of tropical moisture and associated vort max are expected to continue to move across portions of northern Georgia through the rest of the afternoon and evening. All morning this area of tropical moisture with PWATS in the 2+ inch range has been dumping large amounts of rainfall where pockets of heavy rain have set up. This lines up well with the Slight Risk of excessive rainfall across northern Georgia from WPC earlier this morning. In addition, flash flood and river flood issues may continue across portions of northern Georgia through the rest of the afternoon. Otherwise, we should start to see this area decrease in coverage while continuing to lift north through the rest of the day today. Some additional stray showers and thunderstorms may be possible across the rest of the area, but should diminish late this evening. High temperatures today are expected to be a bit cooler due to the ongoing precipitation and cloud cover across much of northern Georgia. This should allow for temps to remain in the 70s with some spots potentially getting into the low 80s across northern Georgia with temperatures around 90 across central Georgia. Overnight lows for Wednesday morning are forecast to be in the 60s in the mountains with lower 70s elsewhere. We should see decreased coverage overall for Wednesday afternoon, with the highest chances for precipitation across northern Georgia as moisture continues to ride along the edge of the aforementioned ridge. High temperatures on Wednesday are expected to be slightly warmer than today due to decreased cloud cover with highs in the 80s across northern Georgia with 90s across central Georgia. Reaves .LONG TERM /Thursday through Tuesday/... As the remnants of Laura move into the Gulf coast states, drier air will work in with relatively tranquil conditions over the forecast area. Slight chance to low end chance pops should suffice over the area through Thu night. By Friday, closed low begins to open up and become progressive as it tracks eastward across the Tennessee Valley. Moisture will become plentiful across the western and northern tier as tropical moisture infiltrates the area. Wave moves across the are Friday through Friday night brining likely pops. Should the GFS verify, will be looking at categorical pops for most of the area during this time period but will wait on the latest ECMWF before making that call. GFS does seem to be much more progressive in this run taking mid level shortwave through the Carolinas by late Saturday and taking and shunting best moisture well south of the area. Unfortunately, this moisture will be on the return as a warm front Sun night with pops increasing. Likely pops in the offing for southern sections with mid range chance elsewhere. Moisture not going anywhere soon and looks like we will end up getting stuck in this wet pattern. For now, will be indicating mid range pops for the remainder of the extended. Deese && AVIATION... 18Z Update... A mixed bag of cigs ranging from IFR to VFR across the area this afternoon. Large area of SHRA just around and N of I-20 continuing north through the afternoon. SHRA should taper off at taf sites by 20Z although some addition SHRA/TSRA possible and have covered with VCSH. Cigs should improve to at least MVFR/VFR once SHRA passes. Chances for IFR cigs in AM as well as patchy fog at taf sites. Less coverage in SHRA/TSRA Wed afternoon at taf sites. Winds will remain on the E side through the taf cycle around 8kts or less. //ATL Confidence...18Z Update... High confidence on winds. Medium confidence on all other elements. Reaves && .PRELIMINARY POINT TEMPS/POPS... Athens 70 88 71 90 / 30 30 10 30 Atlanta 72 87 72 91 / 40 30 10 30 Blairsville 65 82 67 84 / 40 40 20 50 Cartersville 71 87 72 91 / 40 30 10 40 Columbus 74 93 74 94 / 20 20 10 30 Gainesville 70 86 70 88 / 40 30 10 40 Macon 72 91 72 93 / 20 20 5 30 Rome 72 87 72 91 / 40 40 10 40 Peachtree City 71 88 71 90 / 30 20 5 30 Vidalia 74 92 73 94 / 20 20 5 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Reaves LONG TERM....Deese AVIATION...Reaves
Hazardous weather outlook, Aug 25, 10:32 AM EDT, 7 hours 55 minutes before
Hazardous Weather Outlook...Updated National Weather Service Peachtree City GA 1032 AM EDT Tue Aug 25 2020 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-261000- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1032 AM EDT Tue Aug 25 2020 This Hazardous Weather Outlook is for North and Central Georgia. .DAY ONE...This afternoon and Tonight... Periods of moderate to heavy rain will occur through this evening which will elevate the flooding and flash flooding risk today, especially over areas that have already received 1 to 3 inches of rain so far this morning. A few thunderstorms are expected which will enhance heavy rain, along with producing brief gusty winds and cloud to ground lightning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Isolated to scattered thunderstorms can be expected on Wednesday and Thursday and scattered to numerous thunderstorms can be expected Friday through Monday. A few storms could be strong to severe with strong to damaging winds, frequent lightning and locally heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated but any reports of heavy rainfall along with flooding issues are encouraged.
In the hours before
Special weather statement, Aug 25, 12:59 PM EDT, 5 hours 28 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1259 PM EDT Tue Aug 25 2020
GAZ041-251730-
Haralson GA-
1259 PM EDT Tue Aug 25 2020
...SIGNIFICANT WEATHER ADVISORY FOR HARALSON COUNTY UNTIL 130 PM
EDT...
At 1259 PM EDT...a strong thunderstorm was near Tallapoosa, or near
Buchanan...moving northeast at 15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Buchanan, Bremen, Tallapoosa, Waco and Eubank Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3391 8514 3390 8506 3372 8505 3372 8506
3371 8507 3369 8512 3369 8513 3370 8513
3365 8529 3365 8532 3371 8535 3376 8536
TIME...MOT...LOC 1659Z 239DEG 12KT 3372 8524
WIND...40MPHLocal storm report, Aug 25, 1:03 PM EDT, 5 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
103 PM EDT TUE AUG 25 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 AM FLASH FLOOD 2 SW LAKEVIEW ESTATES 33.69N 84.05W
08/25/2020 ROCKDALE GA EMERGENCY MNGR
MINOR FLOODING ALONG SHIPLEY BRANCH CAUSED A ROAD
CLOSURE ON LESTER RD BETWEEN FARMER RD AND PLUNKETT RD,
BETWEEN LITHONIA AND CONYERS.
&&
EVENT NUMBER FFC2001190
THIEMSpecial weather statement, Aug 25, 1:41 PM EDT, 4 hours 46 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
141 PM EDT Tue Aug 25 2020
GAZ030-031-041-042-251815-
Polk GA-Haralson GA-Carroll GA-Paulding GA-
141 PM EDT Tue Aug 25 2020
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN POLK...NORTHEASTERN
HARALSON...NORTHERN CARROLL AND PAULDING COUNTIES UNTIL 215 PM EDT...
At 140 PM EDT...a strong thunderstorm was near Draketown, or near
Buchanan...moving northeast at 20 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Dallas, Buchanan, Bremen, Temple, Rockmart, Aragon, Braswell,
Yorkville, Eubank Lake, Antioch, Van Wert, Draketown, Felton and New
Hope.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3408 8499 3396 8475 3370 8509 3388 8531
TIME...MOT...LOC 1740Z 224DEG 19KT 3382 8511
WIND...40MPHSpecial weather statement, Aug 25, 6:22 PM EDT, 5 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
622 PM EDT Tue Aug 25 2020
GAZ113-252245-
Toombs GA-
622 PM EDT Tue Aug 25 2020
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN TOOMBS COUNTY UNTIL 645
PM EDT...
At 622 PM EDT...a strong thunderstorm was near Gordonia Altamaha
State Park, or near Reidsville. This storm was nearly stationary.
HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
South Thompson, Johnson Corner, Ohoopee, New Branch and Ponderosa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3214 8220 3213 8219 3199 8222 3212 8240
3224 8221 3221 8221 3220 8220 3217 8218
TIME...MOT...LOC 2222Z 142DEG 4KT 3211 8220
WIND...50MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 8:07 PM EDT | Special Weather Statement | FFC | Pulaski | 23 min |
| Aug 24, 8:35 PM EDT | Special Weather Statement | FFC | Pulaski | 25 min |
| Aug 24, 8:49 PM EDT | Special Weather Statement | FFC | Telfair, Wheeler | 26 min |
| Aug 24, 9:03 PM EDT | Special Weather Statement | FFC | Pulaski | 27 min |
| Aug 24, 9:17 PM EDT | Special Weather Statement | FFC | Wheeler | 28 min |
| Aug 24, 9:21 PM EDT | Special Weather Statement | FFC | Treutlen | 24 min |
| Aug 24, 9:41 PM EDT | Special Weather Statement | FFC | Telfair | 34 min |
| Aug 24, 9:51 PM EDT | Special Weather Statement | FFC | Treutlen | 24 min |
| Aug 24, 9:53 PM EDT | Special Weather Statement | FFC | Toombs | 37 min |
| Aug 24, 10:33 PM EDT | Special Weather Statement | FFC | Toombs | 27 min |
| Aug 24, 11:02 PM EDT | Special Weather Statement | FFC | Montgomery, Toombs | 28 min |
| Aug 24, 11:29 PM EDT | Special Weather Statement | FFC | Emanuel, Montgomery, Toombs | 31 min |
| Aug 24, 11:57 PM EDT | Special Weather Statement | FFC | Emanuel | 33 min |
| Aug 25, 12:29 AM EDT | Special Weather Statement | FFC | Emanuel | 31 min |
| Aug 25, 2:43 AM EDT | Special Weather Statement | FFC | Montgomery, Wheeler | 32 min |
| Aug 25, 3:21 AM EDT | Special Weather Statement | FFC | Montgomery, Treutlen, Wheeler | 24 min |
| Aug 25, 8:39 AM EDT | Flash Flood Warning | FFC | Pike, Spalding | 6 hr |
| Aug 25, 9:26 AM EDT | Flash Flood Warning | FFC | Coweta, Fayette, Meriwether | 3 hr |
| Aug 25, 10:07 AM EDT | Flash Flood Warning | FFC | DeKalb, Henry, Rockdale, Spalding | 4 hr |
| Aug 25, 10:56 AM EDT | Special Weather Statement | FFC | Barrow, Gwinnett | 64 min |
| Aug 25, 12:10 PM EDT | River Flood Warning | FFC | Spalding | 3 hr |
| Aug 25, 12:59 PM EDT | Special Weather Statement | FFC | Haralson | 31 min |
| Aug 25, 1:41 PM EDT | Special Weather Statement | FFC | Paulding | 34 min |
| Aug 25, 2:23 PM EDT | Flash Flood Warning | FFC | Haralson, Polk | 2 hr |
| Aug 25, 6:22 PM EDT | Special Weather Statement | FFC | Toombs | 23 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.